- Oct 31, 2006
- Lost a loved one
My dad is having further difficulty breathing, down to 56% lung capacity form 70% six weeks ago. This was not quite enough to qualify for a bi-pap, but when they did a blood test, they discovered that his blood oxygen level is low enough that he should be on a bi-pap plus oxygen. Hopefully he can get the equipment soon. His energy level is very low. He frequently sits with his eyes closed to rest during the day when just a few weeks ago he was able to read the paper, do his sudoku puzzles, and participate in discussion groups and gentle exercise classes. My mom is really concerned about the decline in his quality of life. When she mentioned to the doctor that his breathing seemed labored and that he was fatigued, a prescription for Ms-contin was suggested. My mom is concerned that a morphine based medication might make him feel even less enegetic. He was very sensitive to the pain medication given when he had PEG tube surgery just a couple of weeks ago. If anyone has experience or thoughts about bi-pap, fatigue, and medications of one kind or another, please let me know. Thanks.